Alert archive / Alabama / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood watch at Aug 22, 2008, 3:38 PM CDT for 21 counties in Alabama. It took effect at Aug 23, 2008, 7:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2008, 3:38 PM CDT (20:38 UTC)
- In effect from
- Aug 23, 2008, 7:00 AM CDT
- Expired
- Aug 24, 2008, 12:53 AM CDT
- In force
- 18 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- None
All 21 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Russell County, AL, Sumter County, AL, Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KBMX 222038 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 338 PM CDT FRI AUG 22 2008 ...HEAVY DOWNPOURS POSSIBLE THROUGH SUNDAY... .TROPICAL STORM FAY WILL BRING THE POSSIBILITY OF HEAVY RAINFALL TO SOUTH CENTRAL ALABAMA. THE RAIN BANDS ARE EXPECTED TO AFFECT THE AREA THROUGH SUNDAY. THE HEAVIEST RAINFALL IS EXPECTED SOUTH OF A LINE FROM ALICEVILLE TO TUSCALOOSA TO ALEXANDER CITY TO LANETT. ALZ030>050-230445- /O.NEW.KBMX.FF.A.0002.080823T1200Z-080825T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 338 PM CDT FRI AUG 22 2008 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...SOUTHEAST ALABAMA AND WEST CENTRAL ALABAMA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...AUTAUGA... BIBB...CHILTON...COOSA...DALLAS...ELMORE...LOWNDES... MONTGOMERY AND PERRY. IN EAST CENTRAL ALABAMA...CHAMBERS... LEE...MACON...RUSSELL AND TALLAPOOSA. IN SOUTHEAST ALABAMA... BARBOUR...BULLOCK AND PIKE. IN WEST CENTRAL ALABAMA...GREENE... HALE...MARENGO AND SUMTER. * FROM SATURDAY MORNING THROUGH SUNDAY EVENING * TROPICAL STORM FAY WILL PRODUCE RAIN BANDS THAT WILL ROTATE ACROSS SOUTH CENTRAL ALABAMA THROUGH SUNDAY. RAINFALL TOTALS OF 3 TO 6 INCHES ARE EXPECTED BY SUNDAY EVENING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR RAPIDLY RISING WATERS AND FLOODING IN AND NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...CHECK PREPAREDNESS REQUIREMENTS... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$
4 follow-up statements
000 WGUS64 KBMX 230356 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 1056 PM CDT FRI AUG 22 2008 ...HEAVY DOWNPOURS POSSIBLE THROUGH SUNDAY... .TROPICAL STORM FAY WILL BRING THE POSSIBILITY OF HEAVY RAINFALL TO SOUTH CENTRAL ALABAMA. THE RAIN BANDS ARE EXPECTED TO AFFECT THE AREA THROUGH SUNDAY. THE HEAVIEST RAINFALL IS EXPECTED SOUTH OF A LINE FROM ALICEVILLE TO TUSCALOOSA TO ALEXANDER CITY TO LANETT. ALZ030>050-231600- /O.CON.KBMX.FF.A.0002.080823T1200Z-080825T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 1056 PM CDT FRI AUG 22 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT SATURDAY THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...SOUTHEAST ALABAMA AND WEST CENTRAL ALABAMA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...AUTAUGA...BIBB...CHILTON... COOSA...DALLAS...ELMORE...LOWNDES...MONTGOMERY AND PERRY. IN EAST CENTRAL ALABAMA...CHAMBERS...LEE...MACON...RUSSELL AND TALLAPOOSA. IN SOUTHEAST ALABAMA...BARBOUR...BULLOCK AND PIKE. IN WEST CENTRAL ALABAMA...GREENE...HALE...MARENGO AND SUMTER. * FROM 7 AM CDT SATURDAY THROUGH SUNDAY EVENING * TROPICAL STORM FAY WILL PRODUCE RAIN BANDS THAT WILL ROTATE ACROSS SOUTH CENTRAL ALABAMA THROUGH SUNDAY. RAINFALL TOTALS OF 3 TO 6 INCHES ARE EXPECTED BY SUNDAY EVENING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE... TURN AROUND...DONT DROWN. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR RAPIDLY RISING WATERS AND FLOODING IN AND NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...CHECK PREPAREDNESS REQUIREMENTS... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$
000 WGUS64 KBMX 231408 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 908 AM CDT SAT AUG 23 2008 ...HEAVY DOWNPOURS POSSIBLE THROUGH SUNDAY... .TROPICAL STORM FAY WILL BRING THE POSSIBILITY OF HEAVY RAINFALL TO SOUTH CENTRAL ALABAMA. THE RAIN BANDS ARE EXPECTED TO AFFECT THE AREA THROUGH SUNDAY. THE HEAVIEST RAINFALL IS EXPECTED SOUTH OF A LINE FROM EUTAW TO CENTREVILLE TO LAYFAYETTE. ALZ030>050-232215- /O.CON.KBMX.FF.A.0002.000000T0000Z-080825T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 908 AM CDT SAT AUG 23 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...SOUTHEAST ALABAMA AND WEST CENTRAL ALABAMA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...AUTAUGA...BIBB...CHILTON... COOSA...DALLAS...ELMORE...LOWNDES...MONTGOMERY AND PERRY. IN EAST CENTRAL ALABAMA...CHAMBERS...LEE...MACON...RUSSELL AND TALLAPOOSA. IN SOUTHEAST ALABAMA...BARBOUR...BULLOCK AND PIKE. IN WEST CENTRAL ALABAMA...GREENE...HALE...MARENGO AND SUMTER. * THROUGH SUNDAY EVENING * TROPICAL STORM FAY WILL PRODUCE RAIN BANDS THAT WILL ROTATE ACROSS SOUTH CENTRAL ALABAMA THROUGH SUNDAY. RAINFALL TOTALS OF 3 TO 6 INCHES ARE EXPECTED BY SUNDAY EVENING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE... TURN AROUND...DONT DROWN. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR RAPIDLY RISING WATERS AND FLOODING IN AND NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...CHECK PREPAREDNESS REQUIREMENTS... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$
000 WGUS64 KBMX 231934 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 234 PM CDT SAT AUG 23 2008 ...VERY HEAVY RAIN POSSIBLE FOR SOUTH CENTRAL ALABAMA THROUGH SUNDAY... .TROPICAL STORM FAY WILL BRING THE POSSIBILITY OF VERY HEAVY RAINFALL TO SOUTH CENTRAL ALABAMA. THE RAIN BANDS ARE EXPECTED TO AFFECT THE AREA THROUGH SUNDAY. THE HEAVIEST RAINFALL IS EXPECTED SOUTH OF A LINE FROM EUTAW TO CENTREVILLE TO LAYFAYETTE. ALZ030>050-240600- /O.CON.KBMX.FF.A.0002.000000T0000Z-080825T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 234 PM CDT SAT AUG 23 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...SOUTHEAST ALABAMA AND WEST CENTRAL ALABAMA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...AUTAUGA...BIBB...CHILTON... COOSA...DALLAS...ELMORE...LOWNDES...MONTGOMERY AND PERRY. IN EAST CENTRAL ALABAMA...CHAMBERS...LEE...MACON...RUSSELL AND TALLAPOOSA. IN SOUTHEAST ALABAMA...BARBOUR...BULLOCK AND PIKE. IN WEST CENTRAL ALABAMA...GREENE...HALE...MARENGO AND SUMTER. * THROUGH SUNDAY EVENING * TROPICAL STORM FAY WILL PRODUCE RAIN BANDS THAT WILL ROTATE ACROSS SOUTH CENTRAL ALABAMA THROUGH SUNDAY. RAINFALL TOTALS OF 3 TO 11 INCHES ARE EXPECTED THROUGH SUNDAY EVENING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THESE HIGHER AMOUNTS HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT FLASH FLOODING. THIS MAY BECOME A LIFE THREATENING SITUATION...BE PREPARED TO ACT QUICKLY WHEN WARNINGS ARE ISSUED. * MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE... TURN AROUND...DONT DROWN. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR RAPIDLY RISING WATERS AND FLOODING IN AND NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...CHECK PREPAREDNESS REQUIREMENTS... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$
000 WGUS64 KBMX 240553 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 1253 AM CDT SUN AUG 24 2008 ALZ030>050-240700- /O.CAN.KBMX.FF.A.0002.000000T0000Z-080825T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 1253 AM CDT SUN AUG 24 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...SOUTHEAST ALABAMA AND WEST CENTRAL ALABAMA HAS BEEN CANCELLED. THE HEAVIEST RAINS FROM THE REMNANTS OF FAY ARE EXPECTED TO CONTINUE A NORTHWEST PROGRESSION OVERNIGHT. THIS WILL TAKE THE HEAVIEST BANDING OUT OF THE AREA AND SHOULD ELIMINATE THE THREAT OF FLASH FLOODING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood watch went out at Aug 22, 12:20 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 22, 12:20 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1220 PM CDT FRI AUG 22 2008 .UPDATE...18Z AVIATION DISCUSSION. && .SHORT TERM...TODAY AND TONIGHT. T.S FAY WILL BEGIN TO INFLUENCE THE SYNOPTIC AND MESO-SCALE WEATHER PATTERN TODAY. ZONE OF DEEPER MOISTURE THAT HAS BEEN SITUATED ALONG THE ALABAMA AND MISSISSIPPI STATE LINE THE PAST FEW DAYS WILL GET PUSHED BACK TO THE WEST DUE TO FLOW AROUND NORTH SIDE OF T.S. FAY... AND DO NOT EXPECT MUCH IF ANY CONVECTION WEST OF I-65 TODAY. MOST WESTWARD OUTER RAIN BAND WILL BE APPROACHING SE ALABAMA AROUND 7 AM CDT THIS MORNING...BUT WILL LIKELY FADE OUT AS LIFT WEAKENS. MAY SEE A FEW SHOWERS IN PIKE AND BARBOUR LATER THIS MORNING...WITH BETTER RAIN CHANCES BY MID AFTERNOON. THERE HAS BEEN MINIMAL LIGHTNING ASSOCIATED WITH T.S. FAY EXCEPT FOR FEEDER BANDS OVER THE ATLANTIC OCEAN. PRIMARY WEATHER WILL BE SHOWERS...WITH ISOLATED THUNDER. HEAVIEST RAINFALL PAST 24 HOURS HAS BEEN IN A CIRCULAR BAND 70-90 MILES FROM CENTER OF FAY. IF THIS PATTERN CONTINUES...THEN BASED ON FORECAST TRACK...HEAVIEST RAINFALL WILL BE ALONG THE ALABAMA AND NW FLORIDA STATE LINE. MAXIMUM RAINFALL TOTALS THROUGH TONIGHT GENERALLY LESS THAN ONE INCH ACROSS PIKE AND BARBOUR COUNTIES. SURFACE WINDS WILL LIKELY INCREASE TO LAKE WIND ADVISORY CRITERIA BY THIS AFTERNOON ACROSS SOUTHEAST COUNTIES. LAKE WIND ADVISORY WILL BE ISSUED FOR THIS AFTERNOON AND TONIGHT. LAKE WIND ADVISORY WILL LIKELY BE NEEDED BEYOND TONIGHT...BUT WIND FORECASTS HIGHLY DEPENDENT ON TRACK FORECAST OF FAY...AND BETTER TO WAIT FOR FUTURE FORECASTS FROM HURRICANE CENTER. .LONG TERM...SATURDAY THROUGH THURSDAY. FAY IS EXPECTED TO DRIFT WNW NEAR THE FLORIDA COAST ON SATURDAY WITH HEAVY RAINFALL POSSIBLE ACROSS NORTHWEST FLORIDA AND NORTHWARD INTO OUR SOUTHERN TIER OF COUNTIES. WILL FORECAST AMOUNTS OF 3 TO 4 INCHES GENERALLY SOUTH OF HIGHWAY 80 OVER THE WEEKEND BUT STILL NOT VERY CONFIDENT IN THE PLACEMENT OF HIGHER PRECIPITATION BANDS. FOLLOWED HPC GUIDANCE AND THE 00Z EC MODEL RUN FOR QPF. A SLIGHT ADJUSTMENT NORTH OR SOUTH OF THE CURRENT TRACK COULD SIGNIFICANTLY IMPACT RAINFALL AMOUNTS ACROSS CENTRAL ALABAMA. FAY SHOULD LINGER AROUND CENTRAL ALABAMA THROUGH TUESDAY BEFORE LIFTING NORTHEASTWARD WEDNESDAY. UNTIL THEN...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE A GOOD BET AND WILL CARRY HIGH END CHANCE POPS BOTH MONDAY AND TUESDAY. A DEVELOPING TROUGH ACROSS THE PLAINS WILL PUSHING EASTWARD TOWARDS THE END OF THE PERIOD WITH A COLD FRONT APPROACHING THE AREA LATE THURSDAY OR FRIDAY. HIGH TEMPERATURES WILL REMAIN BELOW AVERAGE THROUGH TUESDAY AS SHOWERS AND CLOUD COVER PREVENT MAXIMUM HEATING. PERHAPS SOME LOWER 90S SNEAKING BACK IN ACROSS THE WEST WEDNESDAY AND THURSDAY. LOWS AROUND 70. && .AVIATION...18Z AVIATION DISCUSSION FAY IS FINALLY ON OUR DOORSTEP...WHICH MEANS WILL BEGIN TO SEE SKIES DETERIORATE FROM SOUTHEAST...MGM AND TOI ALREADY JUST ABOVE IFR...TO NORTHWEST AS FRIDAY PROGRESSES. AS WITH ANY TROPICAL SYSTEM...RAIN WILL COME IN THE FORM OF BANDS...SO TIMING WITH ANY OF THESE BANDS WILL BE DIFFICULT. WILL BOUNCE BACK AND FORTH BETWEEN IFR AND VFR EVERY COUPLE OF HOURS...CEILINGS AND VISIBILITIES. WENT VCSH FOR THE NORTHERN SITES BEGINNING 02Z. BIGGEST CONCERN WILL BE WINDS. ALL SITES WILL SEE WINDS GUSTING 22-25 KTS THIS AFTERNOON...WILL SUBSIDE SLIGHTLY AFTER SUNSET...THEN BEGIN GUSTING AGAIN SHORTLY AFTER SUNRISE SATURDAY. COULD SEE WIND GUSTS OF 26 TO 30 KTS BY LATE SATURDAY MORNING. 27 && .POINT TEMPS/POPS... GADSDEN 89 72 84 72 82 / 20 30 40 40 50 ANNISTON 87 71 85 72 83 / 30 30 40 50 50 BIRMINGHAM 88 71 84 70 83 / 20 30 40 50 50 TUSCALOOSA 92 71 86 72 83 / 20 30 50 50 60 CALERA 87 70 84 70 83 / 20 30 50 50 50 AUBURN 83 71 82 68 81 / 50 50 60 50 50 MONTGOMERY 87 71 84 71 84 / 30 50 70 70 60 TROY 85 72 81 71 83 / 40 60 80 70 60 && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY IN EFFECT THROUGH 7 AM SATURDAY FOR ETOWAH...CALHOUN...CHEROKEE...CLEBURNE...ST. CLAIR... TALLADEGA...CLAY...RANDOLPH...COOSA...TALLAPOOSA...CHAMBERS...AUTAUGA LOWNDES...ELMORE...MONTGOMERY...MACON...BULLOCK...LEE...RUSSELL... PIKE AND BARBOUR COUNTIES. &&
Hazardous weather outlook, Aug 22, 1:30 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT FRI AUG 22 2008 ALZ011>015-017>050-231130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CDT FRI AUG 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. AS TROPICAL STORM FAY SLOWLY MOVES CLOSER TO CENTRAL ALABAMA... EASTERLY WINDS WILL BECOME BREEZY THIS AFTERNOON AND TONIGHT. A FEW WIND GUSTS OF 25 TO 30 MPH ARE POSSIBLE THROUGH TONIGHT GENERALLY ALONG AND SOUTH OF INTERSTATE 59. AREA MARINE INTERESTS SHOULD EXERCISE CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WIND GUSTS MAY POTENTIALLY REACH 35 MPH FOR AREAS ALONG AND SOUTH OF INTERSTATE 59 ON SATURDAY. AREA MARINE INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS. HIGH PROFILE VEHICLES...ESPECIALLY TRAVELING NORTH TO SOUTH...SHOULD BE ESPECIALLY ALERT TO THESE CROSS WINDS. DUE TO THE STRESS ON TREES FROM THE RECENT DROUGHT...TREE LIMBS MAY BE MORE SUSCEPTIBLE TO BREAKING UNDER THESE CONDITIONS. THESE BREEZY CONDITIONS WILL MOST LIKELY CONTINUE INTO SUNDAY. IN REGARDS TO THE RAINFALL THROUGH MONDAY MORNING...FOR AREAS SOUTH OF AN ALICEVILLE TO ALEXANDER CITY TO LANETT...3 TO 5 INCHES OF RAIN WILL BE POSSIBLE. FOR AREAS SOUTH OF A LINE FROM LINDEN TO MONTGOMERY TO HURTSBORO...4 TO 6 INCHES OF RINA WILL BE POSSIBLE. THE HEAVIEST RAIN IS EXPECTED FROM MID DAY SATURDAY THROUGH SUNDAY. ISOLATED TORNADOES WILL BE POSSIBLE ACROSS A LARGE PART OF CENTRAL ALABAMA ON SATURDAY AND SUNDAY. ALTHOUGH THIS THREAT IS A BIT SMALLER AND EXHIBITING LESSER CONFIDENCE...STAY TUNED FOR FURTHER INFORMATION DURING THIS PERIOD AS WATCHES OR WARNINGS MAY BE NECESSARY. TROPICAL STORM FAY IS FORECAST TO MOVE WESTWARD ACROSS THE FLORIDA PANHANDLE AND EVENTUALLY INTO EXTREME SOUTHWEST ALABAMA BY THE END OF THE WEEKEND. ON THIS PATH...A GOOD PORTION OF CENTRAL ALABAMA WILL BE IMPACTED IN SOME WAY. THE POTENTIAL THREATS ARE HEAVY RAIN...GUSTY WINDS...AND ISOLATED TORNADOES. FOR MORE INFORMATION...CONSULT THE LATEST GUIDANCE AND INFORMATION FROM THE NATIONAL HURRICANE CENTER CONCERNING THE POSSIBLE EFFECTS FROM FAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY SATURDAY AND SUNDAY. 75/LINHARES
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 10:00 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 28 more | 21 hr |
| Aug 22, 3:12 PM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 44 hr |
Nearby
Flash Flood Watches in Alabama, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.